Message Boards Health Guide Join for Free User Blogs Board Index

View Full Version : Xanax withdrawl?


02-21-2006, 07:58 AM
I've been on Xanax for a year now. Started on taking it as needed and eventually got up to taking it twice a day (.25mg pills). I've been taking a half pill (half of .25mg's) for about a month now and my doctor said it was ok to quit taking it all together since I don't feel I need it.

Well I tried doing that a couple weeks ago and I had horrible night sweats. I was soaking my pj's and had to change mid way through the night. I also had the flu at the time and thought it was from that. I was off Xanax completely for 4 days then I took a pill because I had a panic attack (first one since starting Lexapro in Oct.).

So I took half of the .25mg's for another two weeks and didn't take any yesterday and sure enough, last night I had the night sweats again. My dr. is out of town until tomorrow. Is this just some withdrawl that will go away?


02-21-2006, 02:34 PM
the lexapro, if working, should be greatly reducing your anxiety by now, is it? occasionally the dose needs upping or it wont work at any dose

your xanax doses have always been very small and I doubt the nightsweats are related to stopping it, you could ask a pharmacist, if you can find 1 who will talk to you
xanax and lexapro go well together

02-21-2006, 05:24 PM
The Lexapro is helping me greatly. Thats why I'm trying to get off the Xanax totally and only take it when I need it. I just find it strange that both times I get the night sweats, I had stopped taking the Xanax. Maybe I'll call my doc tomorrow and see what they say...

02-22-2006, 09:27 AM
Hi Sarah - It definitely sounds like a withdrawal symptom. Look at it this way, it could be much worse. I am getting night sweats all the time now, it's so weird. I wonder if the Lexapro is still causing it after all these months?

02-22-2006, 11:43 AM
Well I talked to my doctor yesterday (he was kind enough to call me back even though he was out of town!) and he told me to take a Xanax yesterday and see what happens. So I took half of a .25mg pill and had no night sweats last night. So its definitely some form of withdrawal from Xanax. He said I can wait it out and hopefully it won't last long or we can try giving me Klonopin and getting off Xanax that way. I think I'm going to wait it out and see how it goes. If it gets too bad or lasts too long then I'll try the Klonopin.

Its just so nasty! I have to change my pj's halfway through the night because I'm soaked.

I know that Lexapro can cause increased sweating so maybe its partly the Lexapro. These side effects are for the pits!

02-22-2006, 06:35 PM
Hi Sarah!

I just have to tell you that I went through the same thing getting off of Zoloft. Along with the night sweats I would have these "zaps" that would go through my brain. I kept cutting my pills down to nothing to get off the stuff. At some point I just decided to live through the withdrawl. I did. It took about 2 weeks but I was glad to be off of them.

I think it's a good idea to just hang in there until this all goes away. It will get better. I had my bedroom window opened a crack to let the cool air in. (I live in Minnesota so there is a lot of cool air here.:)) That seemed to help me sleep better throughout the night.

Hang in there!! It's not going to be easy but you'll be glad you did in the end. Every time you take another pill you are that much further away from getting off the stuff.

Stacia :wave:

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!